What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 5, 7:17 PM EST, 13 minutes earlier.
Area forecast discussion, Jul 5, 7:17 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
817 PM EDT Thu Jul 5 2018
.UPDATE...
The summertime wet pattern continues with yet another active weather
day across west central and southwest Florida. Widespread showers
and spotty storms continue to show on the radar and will continue
over the next 2-3 hours. Mostly benign weather is expected after
midnight. Made a slight adjustment to the POPs increasing coverage
for the next few hours to match the radar coverage and model
guidance through midnight. Will send updated zone forecasts shortly.
No other changes needed at this time.
&&
.AVIATION...
All terminals saw some pretty good thunderstorm coverage with some
IFR CIGs and VSBY reports as well as wind gusts in the 30-40 knot
range and slightly higher with the stronger storms passing.
Conditions will be quieting down over the next few hours with benign
weather and VFR conditions expected overnight. Winds will remain
light overnight less than 5 knots. A similar pattern can be expected
tomorrow with thunderstorms and showers developing after 18Z. An
afternoon onshore sea breeze can be expected once again as well. Sea
breeze collisions will once again spark some widespread
thunderstorms coverage with storms moving from southeast to the
northwest. No other aviation impacts expected.
&&
.MARINE...
Light winds and slight seas will continue over the Gulf waters
tonight into Friday with an enhanced onshore sea breeze component
developing along the coast during Friday afternoon. During the
upcoming weekend and into early next week surface high pressure will
lie across the southern peninsula with a light southwest to westerly
wind flow expected across the waters with an enhanced sea breeze
component developing along the coast each afternoon. Wind and seas
will be higher near thunderstorms each day, otherwise no headlines
are expected.
&&
.Preliminary Point Temps/PoPs...
TPA 75 90 76 90 / 40 40 20 40
FMY 74 92 75 91 / 50 50 20 40
GIF 73 91 72 91 / 60 60 50 50
SRQ 76 90 76 89 / 60 40 20 40
BKV 73 90 73 90 / 40 50 30 50
SPG 78 89 78 89 / 50 40 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Sunday evening for Coastal
Sarasota.
Beach Hazards Statement through Monday afternoon for
Coastal Charlotte-Coastal Lee.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE...74/Wynn
UPPER AIR...42/Norman
DECISION SUPPORT...25/DavisHazardous weather outlook, Jul 5, 4:03 AM EST, 15 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
503 AM EDT Thu Jul 5 2018
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-052115-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
503 AM EDT Thu Jul 5 2018
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorm are expected to develop during
the mid to late afternoon hours and continue through the early
evening. The greatest coverage of storms will be over the
interior. Some of the storms could be strong with frequent
lightning, heavy rainfall, and gusty winds.
...RIVER FLOOD IMPACT...
Recent heavy rainfall has brought the water level up to above
flood stage on the Little Manatee River at Wimauma and the Manatee
River at Myakka Head. Residents living along rivers or faster
flowing streams should remain aware of water levels and be ready
to move to higher ground should flooding be observed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
...THUNDERSTORM IMPACT...
Thunderstorms will remain in the forecast through the next week.
A few strong storms may occur any day with gusty winds, frequent
lightning, and localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Fleming
In the hours before
Special weather statement, Jul 5, 3:49 PM EST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
449 PM EDT THU JUL 5 2018
FLZ165-265-052115-
Inland Lee-Coastal Lee-
449 PM EDT THU JUL 5 2018
...A STRONG THUNDERSTORM WILL AFFECT LEE COUNTY...
At 449 PM EDT, a strong thunderstorm was located near Southwest
Florida Airport, or 8 miles southwest of Lehigh Acres, moving north
at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fort Myers, Bonita Springs, Lehigh Acres, Southwest Florida Airport,
Harlem Heights, Cypress Lake, San Carlos Park, Pine Manor, Charleston
Park, Lovers Key State Park, Olga, Buckingham, Villas, Three Oaks,
East Dunbar, McGregor, Iona, Page Park, Fort Myers Villas and
Gateway.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2633 8182 2633 8184 2650 8196 2677 8171
2677 8157 2642 8156 2642 8166 2632 8166
2631 8182
TIME...MOT...LOC 2049Z 168DEG 20KT 2650 8169
TBWSpecial weather statement, Jul 5, 4:21 PM EST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
521 PM EDT THU JUL 5 2018
FLZ262-052145-
Inland Charlotte-
521 PM EDT THU JUL 5 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHARLOTTE COUNTY...
At 520 PM EDT, a strong thunderstorm was located 8 miles southeast of
Babcock Ranch, or 16 miles northwest of Labelle, moving northwest at
15 mph.
Locations impacted include...
Babcock Ranch and Babcock Webb Wma.
LAT...LON 2677 8186 2703 8197 2703 8156 2677 8157
TIME...MOT...LOC 2120Z 155DEG 32KT 2685 8168
TBW
Special weather statement, Jul 5, 4:48 PM EST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
548 PM EDT THU JUL 5 2018
FLZ061-255-260-052215-
Inland Manatee-DeSoto-Inland Sarasota-
548 PM EDT THU JUL 5 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MANATEE...DESOTO
AND EAST CENTRAL SARASOTA COUNTIES...
At 547 PM EDT, a strong thunderstorm was located 9 miles southwest of
Southeast Arcadia, or 10 miles southwest of Arcadia, moving northwest
at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
North Port, Arcadia, Southeast Arcadia, Lake Suzy, Nocatee,
Brownville and Fort Ogden.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2704 8160 2704 8214 2734 8217 2734 8161
TIME...MOT...LOC 2147Z 146DEG 7KT 2711 8198
TBW
Special weather statement, Jul 5, 5:21 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
621 PM EDT THU JUL 5 2018
FLZ052-056-061-251-255-052300-
Inland Manatee-DeSoto-Polk-Hardee-Inland Hillsborough-
621 PM EDT THU JUL 5 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HARDEE...EASTERN
MANATEE...SOUTHWESTERN POLK...SOUTHEASTERN HILLSBOROUGH AND
NORTHWESTERN DESOTO COUNTIES...
At 621 PM EDT, a strong thunderstorm was located near Ona, or 12
miles southwest of Wauchula, moving north at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Arcadia, Wauchula, Ona, Fort Meade, Bowling Green, Zolfo Springs,
Bradley Junction, Alafia River State Park, Myakka Head, Limestone,
Brownville, Fort Lonesome, Duette, Gardner and Fort Green.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2721 8178 2722 8215 2780 8218 2779 8179
TIME...MOT...LOC 2221Z 183DEG 22KT 2745 8199
TBW
Local storm report, Jul 5, 5:55 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
655 PM EDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLOOD 5 W TEMPLE TERRACE 28.04N 82.46W
07/05/2018 HILLSBOROUGH FL 911 CALL CENTER
SEVERAL REPORTS VIA CITY OF TAMPA OF STREET FLOODING IN
NORTH TAMPA. LINEBAUGH AVE IS CURRENTLY IMPASSABLE.
&&
NORMAN